Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: what do you think  (Read 83 times)

0 Members and 1 Guest are viewing this topic.

Offline forever young

  • Full Member
  • ***
  • Posts: 219
  • Rec's: 0
  • Personal text
    • Poke This Member
what do you think
« on: May 09, 2014, 10:33:57 AM »
been on medication most of my life. I was put on imipramine in the 80s I had severe constipation for years so decided to try new SSRIs 3 yrs ago. I first tried Zoloft it mad me drousy and tired .when I had been on the Zoloft for about 2 months I had a weird weak spell it scared me and I went to the dr and had a EKG it showed I had enlargement in the upper chamber of my heart. I later went to a cardiologist who did a echo of my heart and didn't show any thing. do you think that could have been from the Zoloft?  I later went on Prozac and it helped me a lot I feel my sleep was different I was waking up sometimes every 2 hrs. I then went off the Prozac after a yr and with in 2 months had another terrible weak spell I kept having them almost every day went to the ER didn't find any thing wrong with me a good EKG. was told to get back on my meds. I tried to get back on Prozac but after about 2 wks could not sleep at all. I tried for about another week and then switched to celexa after about 6 wks the weak spells got better I was sleeping better. It has been about 6 months on 20 mg celexa and I still have some mild weak spells and I am having sleep problems again. I wonder why I started with the weak spells after starting the SSRI have they caused this. I usually think I am dying when they are real, bad and the feeling start before the fear. it is all physical, so I am wondering is the medicine cause this? I am seeing a Pdr in a week and need to be educated on what my options are. I have agrophobia and needed to work on that so was stupid to go off my medicine. I was so stable on the Prozac but hate not being able to sleep and I think it will be ongoing. I have a prescription for trazodone but have never tried it. I hate taking 2 meds also would it lose its effect with time. I know there are the TCAs but don't know if I could take the constipation and am also afraid of the heart thing. I am afraid of that with the celexa. it has controlled my anxiety a lot but I still get worried when I feel weak. I have been to several drs and none know what is causing this I have a lot of blood work done. I thought about trying the Zoloft again I wouldn't think the weak spells were dangerous would they be. I wonder if the EKG just went wrong do they ever malfunction? If I didn't have the sleep problem I would do the Prozac again. I had less weak spells on it. I am also 60 years old can you take these medications into your 70s? I know a lot of questions I have been thinking about this for awhile and now my sleep has been a problem for about a week now. I need a long term solutions. I don't like changing medicine and I was hoping celexa would be it. 
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4263
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: what do you think
« Reply #1 on: May 09, 2014, 06:18:52 PM »
If I didn't have the sleep problem I would do the Prozac again.

Trazodone should fix the insomnia. While it's a pretty good antidepressant these days it is mostly prescribed for SSRI induced insomnia. At the low doses typically prescribed for sleep, 25-50mg, it has no anti depressive properties acting only as a strong antihistamine so it won't interfere with Prozac.

Quote
I am also 60 years old can you take these medications into your 70s?

There is no reason why you couldn't still be taking Prozac on your hundredth birthday. The tricyclics can become problematic later in life, but the SSRIs are fairly benign with the possible exception of Celexa (citalopram) and Lexapro (escitalopram).

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: